I am 69 y.o., meds: Diovan, Simvastantin, Aspirin, Warafin. On Sept 20 had my second cryptogenic stroke (1st one approx 15 yrs ago) and have PFO and ASA. Second mini stroke was in the right posterior frontal parietal junction cortex 4mm in diameter. Neurologically, I have postural instability (per the neurologist) with the only explanation that this could be related to my left leg weakness from the L4-L5 fusion surgery in 2006.
Question: I am concerned about being on Warafin and my instability. Any literature on this and what about discontinuing my Warafin and increasing my Aspirin to 325 mg instead of the 81mg. What is the big difference on these two doses as far a effectiveness/prevention. Why one over the other?
There is a lot of literature available on discontinueing Coumadin. I am not entirely against Coumadin, however it is often inappropriately prescribed and continued. And there are many dangers involved in using this medication. The information you request is beyond the scope of this post, however I encourage you to use the MEDLINE database to seek answers to your questions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.